Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Optic Atrophy
Apr 12, 2006

Drs. Conway and Henry, I see nothing specific about my question. I have been diagnosed by an Opthalmologist with Optic Atrophy. I am going to a Neuro-opthalmologist in May for more extensive testing. HIV meds are Viread, Viramune, Epivir and antibiotics (azithromyicin and septra). Status is Not Detected and stable, but low CD4 count of 70 (11% to 12%). The VL and T-cell has been stable at these levels for 3 years. What do I need to know now? Thanks a lot. I was first diagnosed in September 2002 and I am 60 years old and my health is generally good.

Response from Dr. Henry

I assume you have had a head MRI or CT scan looking for any pathology near the optic nerve? Generally optic nerve atrophy means there is some disease process impinging on or directly affecting the optic nerve. HIV can occasionally cause that so treatment with drugs with good brain penetration (current regimen should be generally OK) is important if that is the case. A neuro-ophthalmologist consultation is crucial so that referral is an important one for you. KH



Previous
Is it my regimen?
Next
Does Green Tea Help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement